I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Prostap & Erection Injection!

User
Posted 17 Oct 2017 at 11:25

Hi all,

I've not been on for some time, had a few 'ups and downs' buy hey I'm still here! :-)

I had robotic surgery in May 2016 and my last PSA was great, something like 0.013... I have another one due at the end of October before a meeting with my consultant on 06 December.

There are however, 2 things I am struggling with;

The Prostap injection, I have never got on with this thing, apart of from hot sweats and the weight gain it has made me a right grumpy sod, no interest in sex at all...

When I see my consultant, I am going to ask about coming off it for 6 months and see what happens, has anyone done this?

Secondly, I am supposed to be going to start the penile injection to help with erections, I haven't had one of those since before my surgery, I am only 50 so it's a tad frustrating.

I just wondered what expereinces you guys have had with the injection, does it work well, any side effects?

Thanks

Andy

 

User
Posted 17 Oct 2017 at 13:08

Hi Andy
Look for the post on here “ erecting the erection “.
Click my profile and read my story if you like. The injections available are Caverject and Viridal. They are both made of the drug Alprostadil. Only partially worked for me and sooo much pain afterwards that I stopped. Not the injection that hurt but side-effects. Currently I am using the injection Invicorp 25 which is new but fantastic. I buy it privately. I’m mostly ok just taking 5mg Cialis every day so use injections for special occasions. I’m awaiting starting injectable HT and really not looking forward to it
Good luck

If life gives you lemons , then make lemonade

User
Posted 17 Oct 2017 at 13:45

Hi Andy,
My experience is similar to Chris in that I too had a lot of pain afterwards. I’ve still got one dose left but can’t bring myself to use it. I would like to add that I have had some movement, not enough to be workable but nevertheless it’s a good sign 3 years after my RP
Good luck

User
Posted 21 Oct 2017 at 14:47

Hi

 

I've no experience with Prostap but can relate to you my experience of injections. I was apprehensive to say the least but my ED nurse encouraged me as everything else failed to have any meaningful affect. There was obvious embarrassment first time as she showed me what to do and tried it out. There are several types available, I use Caverject single chamber. I find it easy to use, the syringe comes full of the solution that you inject into a vial with the alprosadil, mix it and then refill the syringe. You then change the needle to inject your penis and it is incredibly fine and sharp and you then inject the base of the penis. It is a bit of a fiddle until you get used to it but the injection itself is trivial.

Shortly after the magic happens! To start off you need to determine the correct dose as too much can lead to long lasting erections that may result in a trip to A&E, so you will be advised how to increase the dose to get the correct amount. It works really well but many men find a lingering pain afterwards. For me its discomfort rather than pain but a hour or two afterwards all is as before. Some times the injection works more effectively than others, but I don't know why this happens and I follow the same technique and dose every time. Some men do have some side effects but I have none so far and would recommend anyone with ED that cannot be solved otherwise, to use it. Of course, you cannot be spontaneous with this as you would be pre PCa but it works and that is the main thing.

Other men use dual chamber devices and other brands of kit, and there are plenty of posts to look at.

There is however for me one major problem and that is supply. I have it prescribed but no pharmacy near me has been able to find any, although your initial supply will probably be from the hospital ED clinic and they may get a priority supply.

Whatever you decide, I hope it works for you - good luck.

 

so i tand A

y  drosaid 

User
Posted 06 Nov 2017 at 13:55

Ive been on Prostap for 5 months Andy and one thing that Ive learnt is that loss of libido and loss of erection are two entirely different things. Unfortuneately just about everyone has more or less total loss of libido on Prostap - its designed to stop you producing testosterone and therefore theres no way around loosing your sexual urges - Beyonce herself could be riding me bareback and I'd still be thinking the lawn needs cutting.  If you are on hormone therapy long term then most consultants like to give you an occasional break from it in which time your libido can return for a bit.

However, even with zero libido my wife and I have found it is possible to find ways to get a lasting erection and have sex - it will feel different and you may not reach orgasm but it is still lovely to have that closeness with your partner and amazing how it can raise the spirits and make you more possitive. Try not to link your loss of libido and the inability to get an erection. Whereas libido is pretty much not going to return until you stop hormone therapy your erection can be worked on.

My advice would be dont give in to the loss of libido - accept it and make the effort (and it can be an effort!) to try whatever means you can to get some form of erection. Even if its not going to happen today it might next time and it can be fun trying anyway.

Tony

User
Posted 14 Nov 2017 at 14:24

Hi chaps,

Thanks for your replies and apologies for the delay in replying.

Quite a bit has changed since the summer with the biggest, most challenging and sad thing is that I have separated from my wife... I'm not going into details but my illness, treatment and recovery period (yeah I've been grumpy!) have taken their toll...

What this means is that libido and erection problems don't really matter at the moment, however, that won't stop me trying to get the issues resolved...

I met with my consultant last week and the good news is that my PSA reading is 0.004 which is the lowest it can be or so I believe...

My consultant has agreed that I can take a 6 month sabatical from the Prostap which is also great news, hopefully I won't have to go back to it but that will depend on my next PSA in March 2018.

So, it's onwards and upwards, I have had some really challenges over this past 18 months  and the latest one has rocked me back on my heals but the old saying "what doesn't kill ya"

Thanks again!

Andy

User
Posted 14 Nov 2017 at 16:49

I’m so sorry Andy ! Thanks for sharing though and respect to you. It’s really really challenging. I’m 50 too and my wife and I have been right through the mill. At least I’ve not had castrate level HT yet so that will be the next challenge I guess. Keep strong brother

If life gives you lemons , then make lemonade

User
Posted 17 Nov 2017 at 23:17
Hi I feel for you , but worth persevering with injections and pumps its not ideal but its good that their is still a way to carry on with sex
 
Forum Jump  
©2018 Prostate Cancer UK